Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest Zitro

accutane for moderate, non cystic acne?

Guest Zitro

Hi, Im hernan ... I never posted in the Px medications Thread.

I have a friend who I chat with usually everyday in MSN and she lives in a faraway state.

(she has noncystic acne, she usually has red/white spots (especially in the forehead and chest) which she covers with make-up ...I never saw her without makeup (she always uses make up in the face)... It makes me so sad how self conscious she is that she doesn't show me, a supportive friend who suffers from severe acne, her real face

She is usually complaining about the uselessness of all the medications she was given by her derms and that she learned that she is allergic to Benzoil peroxide (I recommended her Benzamycin). she has thought about going to accutane and I don't want to say NO to her, its her decision but I am really afraid of what that drug will do to her. She has been depressed lately and accutane will just make the depression worse (side effect). She knows all the dangers to accutane but she wants to do it, she always talks about it.

She has been on retin-a, clearisil, clindamycin, azeleic acid, tazorac, and those antibiotics (like minocycline) ... nothing works for her and her acne is rapidly getting worse.

Can you help m... I mean her ... I really like her/love her ... I don't want to recommend her accutane because if something happens to her because of acctane... I will end up in tears. but she is already very upset and thinks of acne 24/7 ... I recommended her what I'm doing which are facials (kinda acne surgery) ... it hurts but it works for everyone, adn she put it down.

anyone who has taken accutane with noncystic acne ... can you help me?

thanks.

Share this post


Link to post
Share on other sites

Hi Herman,

That's so sweet of you wanting to help your friend eusa_angel.gif

The side effect really aren't as bad as people make them out to be(this is my third time on Accutane): Dry lips, dry skin, occational nose bleed, I get a little tired sometimes. I've never experienced this depression that is sometimes supposedly caused by accutane (I think in most cases people are depressed because of the acne). The best thing you can do for her is refer her to this website and that way she can see all of her options, read success stories and ask questions. I really wish this site was around to help me through my first two courses of Accutane.

I hope everything works out for your friend, I know from personal experience the oain and depair that come along with acne. Good luck!

Share this post


Link to post
Share on other sites

Accutane is not as bad as everyone says it is. Just watch wome sommercials. Every dryg they edvertise has some side effects, and do they happen? No.

anyway...facials..I got a facial...had a 90% clear skin for ... um..2 weeks...yeah and it costs a lot, so tell her not to bother. Facials are for those who have deep acne that won't come out when the rest of acne stopped.

She should go to a dermatologist. I know how she feels, I have no self confidence at all, In school I walk looking on the floor, not on the people.

My derm doesn't want to give me Accutane cause she says that my acne is not bad enough...Well, 3 times that I went to her was exactly on the days when my skin was at its clearest! I'm acutally thinking of making my acne really bad on purpose so that she'll give me accutane.

So, acne destroy your life, not accutane. People who wrote those reviws have no clue what's it like dealing with acne. I think that most of us are already brain damaged because of Acne...

Share this post


Link to post
Share on other sites

Hi Hernan,

The risk of depression on Accutane is very low. She sounds depressed *because* of her acne. It sounds to me that if she really, really wants Accutane, once she gets it she'll probably feel better more than anything else! When I was going through my "all I want is Accutane" phase, I was horribly depressed. I kept imagining over and over the derm giving me the big N-O, having to try out some other crap topical again, and living with acne forever. When he immediately suggested it on my next visit, I cried out of happiness!

This is just my two cents of course...but it sounds like if it's what she wants, she has probably done her research before she came to that decision. You also mentioned she has tried "the biggies" (Retin-A, Tazorac, antibiotics) already with no success, which is one of the requirements for Accutane. Accutane is generally a short course of 6 months or less for most people, and I would bet that if she sees her skin clear up within that time, she'd be a lot happier!

Anyways, you are being a fantastic friend, she is very lucky to have someone so caring and supportive! smile.gif

Mae

Share this post


Link to post
Share on other sites
Guest Zitro

Thank's for the replies, all of you :-)

Yes ... I also believe that it is acne ... not accutane is the cause of the depression ... but what I'm afraid (about the depression) is that accutane usually takes a long time for it to work plus it gives an acne flare up in the first month (I did some research)

She used to be in acne.org before ... that's how I got to know her. Now she's trying to not think about here and stopped posting here ... and I guess she can't because she talks about it everyday.

almost everywhere ... it is said that accutane is for severe acne ... her acne is far from being severe, I don't know if accutane works for whiteheads and small red spots.

She went to a derm many times ... she's only given another acne medication that does not work for her, the last one is minocycline ( I hope it works better for her(didn't work for me))

I will hope she does not experience any of the serious side effects if she takes it.

err... I guess I'm just too anti-accutane, or a little coward to do something risky (I was offered accutane and I refused, I probably won't have acne now If I said yes)

I don't know ... maybe it'll be for the best ... It also pains me when she shares her pain with me ... and I don't want her to suffer like that ... It's just that ...

It's not that I get tired when she constantly talks about the same thing over and over again ... I get sad...

Share this post


Link to post
Share on other sites
Guest Zitro

I support her decision totally... she'll tell me if something is not right

Share this post


Link to post
Share on other sites
Guest Zitro

some derms sometimes can't look through our imperfect skin to see our suffering hearts ... she tells me that too.

Its like an "underrated dicease" ...

sorry if my english is not the best.

Share this post


Link to post
Share on other sites
Guest Zitro

Based on the severity of my acne ... I have realized that I wasn't affected as much by it as the average person would be. I'm also aware of that ...

By the way : she knows and researched about the side effects.

she is not in acne.org anymore (if she reads all this , I'll be a little embarrased)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×